Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Diagnosed with Autoimmune liver failure, on steroids. Took Piriteze tablets, liver function tests high. Relapse ?

Hello there, Back in 2006 i was diagnosed with Autoimmune Liver Failure and spent six weeks in Hospital. They then started me on a cause of Steroids Prednisalone then changed me over to Azzaziaprin. I responded really well to these treatments and then was told that all of my tests were back down to normal so they stopped treatment and i have been fine for three years, just before i went to spain back in July i took some Piriteze tablets which i have read can cause problems with the liver and abnormal liver function tests and that is when i had a blood test a few months ago and was told that the Liver function tests were high (262) is this down to the tablets or is it a relapse? Many thanks, AAA
Asked On : Sun, 30 Sep 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Hi Tom,
usually autoimmune liver disease comes and goes. You can check your liver enzymes one time and they may be normal, and then one month later they may be up and so forth.
Usually a low dose of azathioprine (generic) is enough to keep the disease under control. Keep in mind that if you don't keep it under control (with normal liver enzymes), then the inflammation can progress to "cirrhosis" which when the liver is almost non-functioning and requires a liver transplantation.
Make sure you go to a liver specialist for treatment recommendations. You may even need a liver biopsy.
Answered: Mon, 1 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor